Alert archive / Nevada / Wind Advisories in 2022

Wind Advisory 9, NWS Elko, NV

April 3, 2022Elko County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Apr 3, 2022, 2:51 PM PDT for Elko County, White Pine County, Nevada. It took effect at Apr 4, 2022, 9:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 3, 2022, 2:51 PM PDT (21:51 UTC)
In effect from
Apr 4, 2022, 9:00 PM PDT
Expired
Apr 4, 2022, 1:58 AM PDT
In force
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2022-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2022-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4414 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

506 
WWUS75 KLKN 032151
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
251 PM PDT Sun Apr 3 2022

NVZ034-041300-
/O.UPG.KLKN.HW.A.0002.220404T1800Z-220405T0400Z/
/O.NEW.KLKN.HW.W.0001.220405T0000Z-220405T0400Z/
/O.NEW.KLKN.WI.Y.0009.220405T0400Z-220405T0900Z/
/O.EXB.KLKN.WI.Y.0008.220404T2100Z-220405T0000Z/
Ruby Mountains and East Humboldt Range-
251 PM PDT Sun Apr 3 2022

...WIND ADVISORY IN EFFECT FROM 2 PM TO 5 PM PDT MONDAY...
...HIGH WIND WARNING IN EFFECT FROM 5 PM TO 9 PM PDT MONDAY...
...WIND ADVISORY IN EFFECT FROM 9 PM MONDAY TO 2 AM PDT TUESDAY...

* WHAT...For the High Wind Warning, west winds 35 to 45 mph with
  gusts up to 65 mph expected. For the first Wind Advisory, west
  winds 25 to 35 mph with gusts up to 55 mph expected. For the 
  second Wind Advisory, west winds 25 to 35 mph with gusts up to 
  55 mph expected.

* WHERE...Ruby Mountains and East Humboldt Range.

* WHEN...For the High Wind Warning, from 5 PM to 9 PM PDT 
  Monday. For the first Wind Advisory, from 9 PM Monday to 2 AM 
  PDT Tuesday. For the second Wind Advisory, from 2 PM to 5 PM 
  PDT Monday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles. North-south oriented roadways, including
  U.S. 93, will be impacted with strong crosswinds and will create
  hazardous driving conditions especially for high profile
  vehicles.

* ADDITIONAL DETAILS...Strong winds will create areas of blowing
  dust, resulting in greatly reduced visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ039-041300-
/O.UPG.KLKN.HW.A.0002.220404T1800Z-220405T1300Z/
/O.NEW.KLKN.WI.Y.0009.220405T0400Z-220405T0900Z/
/O.NEW.KLKN.HW.W.0001.220405T0000Z-220405T0400Z/
/O.EXB.KLKN.WI.Y.0008.220404T2100Z-220405T0000Z/
South Central Elko County-
Including the cities of Ruby Lake and Oasis
251 PM PDT Sun Apr 3 2022

...WIND ADVISORY IN EFFECT FROM 2 PM TO 5 PM PDT MONDAY...
...HIGH WIND WARNING IN EFFECT FROM 5 PM TO 9 PM PDT MONDAY...
...WIND ADVISORY IN EFFECT FROM 9 PM MONDAY TO 2 AM PDT TUESDAY...

* WHAT...For the High Wind Warning, west winds 35 to 45 mph with
  gusts up to 65 mph expected. For the first Wind Advisory, west
  winds 25 to 35 mph with gusts up to 55 mph expected. For the
  second Wind Advisory, west winds 25 to 35 mph with gusts up to
  55 mph expected.

* WHERE...South Central Elko County.

* WHEN...For the High Wind Warning, from 5 PM to 9 PM PDT 
  Monday. For the first Wind Advisory, from 9 PM Monday to 2 AM 
  PDT Tuesday. For the second Wind Advisory, from 2 PM to 5 PM 
  PDT Monday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Strong winds will create areas of blowing
  dust, resulting in greatly reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ031-041300-
/O.UPG.KLKN.HW.A.0002.220404T1800Z-220405T0400Z/
/O.EXB.KLKN.WI.Y.0008.220404T2100Z-220405T0900Z/
Northern Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, and Tuscarora
251 PM PDT Sun Apr 3 2022

...WIND ADVISORY IN EFFECT FROM 2 PM MONDAY TO 2 AM PDT TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Northern Elko County.

* WHEN...From 2 PM Monday to 2 AM PDT Tuesday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel could be difficult especially for
  high profile vehicles. Blowing dust could further add to the
  travel difficulties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ033-041300-
/O.UPG.KLKN.HW.A.0002.220404T1800Z-220405T1300Z/
/O.EXB.KLKN.WI.Y.0008.220404T2100Z-220405T0900Z/
Southeastern Elko County-
Including the city of West Wendover
251 PM PDT Sun Apr 3 2022

...WIND ADVISORY IN EFFECT FROM 2 PM MONDAY TO 2 AM PDT TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southeastern Elko County.

* WHEN...From 2 PM Monday to 2 AM PDT Tuesday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel could be difficult especially for
  high profile vehicles. Blowing dust could further add to the
  travel difficulties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ038-041300-
/O.UPG.KLKN.HW.A.0002.220404T1800Z-220405T0400Z/
/O.EXB.KLKN.WI.Y.0008.220404T2100Z-220405T0400Z/
Southwest Elko County-
Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, 
South Fork, and Spring Creek
251 PM PDT Sun Apr 3 2022

...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southwest Elko County.

* WHEN...From 2 PM to 9 PM PDT Monday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel could be difficult especially for
  high profile vehicles. Blowing dust could further add to the
  travel difficulties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ035>037-041300-
/O.EXB.KLKN.WI.Y.0008.220404T2100Z-220405T0400Z/
White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, 
Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, 
Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, 
and Garden Pass
251 PM PDT Sun Apr 3 2022

...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...White Pine County, Northern Lander County and Northern 
  Eureka County and Southern Lander County and Southern Eureka 
  County.

* WHEN...From 2 PM to 9 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Blowing dust could further add to
  any travel difficulties created by the winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ030-041300-
/O.CON.KLKN.WI.Y.0008.220404T1800Z-220405T0400Z/
Humboldt County-
Including the cities of Golconda, Winnemucca, Valmy, 
and Dufferena
251 PM PDT Sun Apr 3 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County.

* WHEN...From 11 AM to 9 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Blowing dust could further add 
  to any travel difficulties created by the winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
1 follow-up statement
810 
WWUS75 KLKN 040858
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
158 AM PDT Mon Apr 4 2022

NVZ034-039-050000-
/O.CAN.KLKN.WI.Y.0008.220404T2100Z-220405T0000Z/
/O.CAN.KLKN.WI.Y.0009.220405T0400Z-220405T0900Z/
/O.EXT.KLKN.HW.W.0001.220404T2100Z-220405T0900Z/
Ruby Mountains and East Humboldt Range-South Central Elko County-
Including the cities of Ruby Lake and Oasis
158 AM PDT Mon Apr 4 2022

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM 
PDT TUESDAY...


* WHAT...West winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Ruby Mountains and East Humboldt Range and South 
  Central Elko County.

* WHEN...From 2 PM this afternoon to 2 AM PDT Tuesday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles. North-south oriented roadways, including
  U.S. 93, will be impacted with strong crosswinds and will create
  hazardous driving conditions

* ADDITIONAL DETAILS...Strong winds will create areas of blowing
  dust, resulting in reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ030-050000-
/O.CON.KLKN.WI.Y.0008.220404T1800Z-220405T0400Z/
Humboldt County-
Including the cities of Golconda, Winnemucca, Valmy, 
and Dufferena
158 AM PDT Mon Apr 4 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County.

* WHEN...From 11 AM this morning to 9 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Blowing dust could further add 
  to any travel difficulties created by the winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ031-033-050000-
/O.CON.KLKN.WI.Y.0008.220404T2100Z-220405T0900Z/
Northern Elko County-Southeastern Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, and West Wendover
158 AM PDT Mon Apr 4 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM PDT TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Northern Elko County and Southeastern Elko County.

* WHEN...From 2 PM this afternoon to 2 AM PDT Tuesday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel could be difficult especially for
  high profile vehicles. Blowing dust could further add to the
  travel difficulties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ035>038-050000-
/O.CON.KLKN.WI.Y.0008.220404T2100Z-220405T0400Z/
White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, 
Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, 
Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, 
Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, 
and Spring Creek
158 AM PDT Mon Apr 4 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...White Pine County, Southern Lander County and Southern 
  Eureka County, Northern Lander County and Northern Eureka 
  County and Southwest Elko County.

* WHEN...From 2 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel could be difficult especially for
  high profile vehicles. Blowing dust could further add to the
  travel difficulties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 3, 2:58 AM PDT, 11 hours 53 minutes earlier.

Area forecast discussion, Apr 3, 2:58 AM PDT, 11 hours 53 minutes before
Area Forecast Discussion
National Weather Service Elko NV
258 AM PDT Sun Apr 3 2022

.SYNOPSIS...Fair weather continues today with mild temperatures.
Strong winds are expected on Monday along with areas of blowing
dust. There will be some showers Monday and Monday night, mainly
in the mountains of Elko County. Winds continue on Tuesday, though
not quite as strong.

&&

.SHORT TERM...Today through Monday night

The main forecast message is the strong winds that our expected on
Monday. Wind Advisories and High Wind Watches are in effect for
northern Nevada.

Zonal flow will bring continued fair weather today, with highs
mainly in the 60's. Clouds in central Nevada this morning will be
on the decrease this afternoon as clouds increase in northern
Nevada from the west. There will be some afternoon breezes. Lows
tonight will be in the upper 20's to mid 30's.

On Monday, an upper Low digs into the northwest Conus, with an
associated strong jet. While most of the precipitation stays
north of Nevada, strong winds are expected as the gradient
tightens. Fairly widespread 25 to 35 kt westerly winds, with some
gusts to 50 kts plus are expected. Areas of blowing dust is also
possible. Highs will be in the mid 50's to mid 60's in northern
Nevada and the mid 60's to mid 70's in central Nevada.

There will be some shower activity in Elko County on Monday and
Monday night, mainly in the mountains of northern Elko County,
where some minor snowfall accumulations are possible Monday
night. Lows will be in the mid 20's to mid 30's, though likely a
little higher where winds remain elevated.

.LONG TERM...Tuesday through next Sunday.

Tuesday will remain windy and gusty as a strong upper jet will
still hold influence over the region before pushing to the east as
a potent upper ridge builds into the western U.S. Wind gusts of
30-40mph look likely with winds gradually trending lighter through
the overnight as the upper pattern evolves. As the ridge settles
into the region expect much lighter winds beginning Wednesday and
beyond with a rather pronounced warming trend. A few locations may
warm into the low 80s by Friday with temperatures looking to be
near 15 degrees warmer than normal.

The next chance for weather comes in the Saturday/Sunday time
frame as an upper trough and surface cold front are indicated to
move into the Silver State. As of now, precipitation totals look
rather unimpressive. Fortunately, a much cooler air mass is at
least expected to move into the region with temperatures
potentially several degrees cooler than average post frontal.
Breezy to gusty NW winds are also likely with the frontal passage.

&&

.AVIATION...VFR conditions at all terminals for the next 24
hours. There is a very small chance that KELY can see a light
showers on Sunday, which shouldn't cause any significant
reduction to conditions. However these showers could cause brief
wind direction change and gusty outflows. The winds will be gusty
during the daytime hours on Sunday with speeds in the teens to
twenties knot range.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Monday morning through Monday evening for
Northern Elko County-Ruby Mountains and East Humboldt Range-
Southwest Elko County.

Wind Advisory from 11 AM to 9 PM PDT Monday for Humboldt County.

High Wind Watch from Monday morning through late Monday night
for South Central Elko County-Southeastern Elko County.

&&

90/92/86

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 6:56 PM PDTHigh Wind WatchLKNElko, White Pine20 hr
Apr 3, 2:17 AM PDTWind AdvisoryLKNElko, Eureka, Humboldt, Lander, White Pine54 hr
Apr 3, 2:51 PM PDTHigh Wind WarningLKNElko, White Pine38 hr

Nearby

Wind Advisories in Nevada, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.